FROM OUR EXPERTS
This question has not been answered by one of our experts yet.
Dear Dr Lasich - I'm six weeks post op spinal fusion surgery. Dec. 8, 2011 and then again eight days later I was in so much pain. The doctors went back in and found that a screw had broken by bone and some hardware was removed. My foot feels like it's on fire and top of my toes feels like someone is holding a match to them. I know nerve damage takes time to heal but I'm to the point not taking much more. I'm on Percocet and Lyrica. Can you please recommend something else I can take to help? Also will these pains go away eventually? I can't imagine living like this the rest of my life. I'm only 43! -Sad
Surgeons use hardware such as screws and rods to fix a spine. Unfortunately, this fix can sometimes ruin a life, especially when the screws go askew. These screws are called pedicle screws because they are lodged into the ped...
Cramps are an inevitable part of almost every woman’s life. Each month, without fail, you feel your period before it begins. Cramps are usually felt in the abdomen or the lower back. They last anywhere from one to three days. For some women, cramps are merely a nuisance, something that is annoying but doesn’t affect your life. For other women, severe cramps send them to bed for a day or two each month. While you probably can’t totally rid your life of cramps, there are some things you can do to help ease the pain.
While you are having cramps:
Over-the-counter medications, such as ibuprofen or naproxen, usually help to lessen the pain.
Use a heating pad or a hot water bottle and apply heat directly to your abdomen or lower back.
Try different positions. You might find lying on your side with your knees bent helps relieve the pain or you might find another position feels better. Try sitting and lying down in different positions to find what works best for you.
It's back-to-school time, and for me, that means many things.
One thing the new school year means is a new cadre to disclose to. Thankfully I'm at the point in my graduate career where I am no longer taking classes. This considerably slims down the number of new people to potentially disclose to.
Another thing the new school year means is that I have a whole new crop of students to get to know; names to learn (assuming that my lupus mind can remember anything at all), papers to grade, and the inevitable drama that can ensue when teaching undergraduates.
Although between my office hours, my teaching sections, and the lecture for the class only takes up eight hours a week, the toll that it takes on me is immense. Many of my symptoms that had been gone for nearly a year are back. I've been exhausted and in pain. And I'm really frustrated by this.
The thing is, teaching, no matter when and where you do it, is ultimately a performance art. You have to be on all ...
You should know
Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.